New York, 2009High Wind in New York, February 12, 2009
February 12, 2009 · NWS BUF · 12 events in 12 counties and zones
Deep low pressure moved across southern Ontario and Lake Ontario to the New England coast. The track and intensity of the low resulted in high winds for much of western New York.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $340,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low pressure moved across southern Ontario and Lake Ontario to the New England coast. The track and intensity of the low resulted in high winds for much of western New York. Wind gusts were measured to 69 mph with widespread estimated gusts between 55 and 60 mph. The strong winds downed trees and power lines. Electric utilities reported nearly 100,000 customers without power at the peak of the storm. Specific measured wind gusts included: 69 mph in Dunkirk; 62 mph in Silver Creek; 62 mph in Angola, Yorkshire and Sherman; 60 mph in Warsaw and Barker; 59 mph in Hamburg; and 58 mph in Westfield and LeRoy.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 12, 3:22 AM EST, 9 minutes earlier.
Area forecast discussion, Feb 12, 3:22 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
322 AM EST THU FEB 12 2009
.SYNOPSIS...
LOW PRESSURE ALONG THE NORTH SHORE OF LAKE ONTARIO THIS MORNING WILL
REACH NEW ENGLAND THIS AFTERNOON. MUCH COLDER AIR SWEEPING INTO THE
REGION BEHIND THIS LOW WILL CHANGE ANY RAIN SHOWERS OVER TO
ACCUMULATING SNOW...ALONG WITH STRONG WINDS. RELATIVELY DRY AND
SEASONABLY CHILLY CONDITIONS WILL THEN FOLLOW FOR THE UPCOMING
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE AS OF 1045 PM...
VERY BUSY EVENING WITH HYDRO ISSUES...AND SEVERE WEATHER
POTENTIAL. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. WE
WILL CARRY MODERATE SHOWERS BECOMING SCATTERED OUT FROM SOUTHWEST
TO NORTHEAST OVERNIGHT THEN MORE WRAP AROUND LATE MOVING BACK IN
AS TEMPERATURES DROP. TIMING OF THE CHANGEOVER TO SNOW WILL BE
VERY CLOSE TO THE MORNING RUSH HOUR FOR THE WESTERN COUNTIES.
WINDS ARE ALREADY PICKING UP IN SPEED SYNOPTICALLY ACROSS THE
SOUTHWESTERN COUNTIES WITH WARNING CRITERIA LOOKING VERY GOOD
STILL FOR LATE TONIGHT AND THURSDAY. SEE HYDRO SECTION BELOW FOR
EXPECTED RESPONSE TO A FRESH HALF INCH OF QPF.
UPDATE AS OF 835 PM...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE EIGHT WESTERN
COUNTIES UNTIL 1 AM. A ZONE UPDATE HAS BEEN ISSUED.
4 PM DISCUSSION BELOW...
WARM FRONT PARKED OVER WESTERN AND NORTHERN NEW YORK WILL PROVIDE
A RAINY LATE AFTERNOON AND EARLY EVENING BEFORE THE FRONT LIFTS
FARTHER TO THE NORTH. RAIN MAY CONTINUE OVER THE NORTH COUNTRY FOR
MUCH OF THE EVENING AS THE FRONT STALLS ALONG THE SAINT LAWRENCE
VALLEY.
DEEPENING LOW PRESSURE OVER THE MIDWESTERN STATES WILL MOVE TO THE
CENTRAL GREAT LAKES WITH A COLD FRONT LIFTING NORTHEASTWARD ACROSS
THE OHIO VALLEY DURING THE EARLY OVERNIGHT. THE FRONT MAY BE
PRECEDED BY A CONVECTIVE LINE WHICH WILL LIKELY MOVE ACROSS WESTERN
NEW YORK AROUND 10PM...THEN TO THE FINGER LAKES AND LAKE ONTARIO
AROUND MIDNIGHT AND THEN WEAKEN AS IT REACHES THE NORTH COUNTRY
AFTER MIDNIGHT. THE CONVECTIVE LINE MAY BE ACCOMPANIED BY
THUNDERSTORMS AND THE POTENTIAL FOR CONVECTIVE WIND GUSTS. THE
SURFACE LOW WILL THEN MOVE TO JUST NORTH OF LAKE ONTARIO AND THE
PRESSURE GRADIENT ALONG THE WESTERN FLANK OF THE LOW WILL BRING THE
THREAT OF STRONG WINDS DURING THE OVERNIGHT HOURS AND LAST THROUGH
MUCH OF THURSDAY.
IN SUPPORT OF THE HIGH WIND WARNING IN EFFECT FOR MOST OF THE
FORECAST AREA FROM 3AM TO 6PM THURSDAY...1.5 PVU POTENTIAL VORTICITY
FIELD ON THE 12Z NAM12 AND GFS SHOW A WELL DEFINED PV INTRUSION
ASSOCIATED WITH THE UPPER LOW WHICH WILL CROSS WESTERN TO CENTRAL NY
LATE TONIGHT THROUGH THURSDAY MORNING. THIS FEATURE IS WELL
CORRELATED WITH THE OBSERVED WINDS GUSTING FROM 45 TO 60 MPH ACROSS
SOUTHERN MISSOURI TO WESTERN KENTUCKY AND TENNESSEE AT 18Z TO 19Z.
ASIDE FROM THE HIGH WINDS FORECAST FOR THURSDAY...FOLLOWING THE
PASSAGE OF THE COLD FRONT LATE TONIGHT...WE EXPECT SNOW TO DEVELOP
IN THE WAKE TO THE LOW PRESSURE AREA. STARTING SOMETIME BETWEEN
SUNRISE AND MID MORNING...THE SNOW WILL AFFECT MUCH OF WESTERN NY
WEST OF THE GENESEE VALLEY AND WILL BE AGGRAVATED BY THE STRONG
WINDS WITH BLOWING AND DRIFTING SNOW AND PERIODS OF WHITEOUT
CONDITIONS. 3 TO 7 INCHES OF SNOW MAY ACCUMULATE OVER WESTERN
NY...ESPECIALLY OVER THE HIGHER TERRAIN TO THE EAST AND SOUTH OF
BUFFALO. SNOW WILL ARRIVE ACROSS THE TUG HILL REGION AROUND MID DAY
AND CONTINUE THROUGH THE AFTERNOON AND EARLY NIGHT. 4 TO 6 INCHES OF
SNOW IS EXPECTED OVER THE TUG HILL...AND ALSO ACCOMPANIED BY WINDS
AND BLOWING SNOW.
TEMPERATURES WILL SHOW A FALLING TREND FROM THE MILD CONDITIONS OF
THIS EVENING. TEMPS IN THE MID 40S TO MID 50S UP UNTIL AROUND
MIDNIGHT WILL BE FALLING TO THE MID 20S TO LOW 30S BY LATE THURSDAY
AFTERNOON.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A SECONDARY COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION
FRIDAY. COLDER AIR FILTER DOWN ACROSS THE AREA BEHIND THE FRONT
WILL KEEP THE POTENTIAL FOR SOME WEAK LAKE EFFECT SNOWS SOUTHEAST
OF LAKE ONTARIO AND SOME UPSLOPE SNOWS ALONG THE CHAUTAUQUA RIDGE.
INCREASING SHEAR COMBINED WITH DRIER AIR ADVECTING DOWN ACROSS THE
LOWER LAKES ASSOCIATED WITH BUILDING RIDGE SHOULD END ANY LAKE
SNOWS BY FRIDAY EVENING. WEAK RIDGE ACROSS THE AREA FRIDAY NIGHT
INTO SATURDAY SHOULD PROVIDE QUITE WEATHER. LATEST GFS AND NAM
SUGGESTING A WEAK LOW TRACKING THROUGH THE MID ATLANTIC ON
SATURDAY AFTERNOON WHICH COULD PROVIDE AND A CHANCE FOR LIGHT SNOW
ACROSS THE SOUTHERN TIER AS A WEAK INVERTED TROUGH EXTENDS INTO
SOUTHERN NEW YORK.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE MODELS DIVERGE DURING THE PERIOD, BUT KEEP THE MAIN STORM TRACK
SOUTH OF OUR AREA. THERE IS AGREEMENT ON A NORTHERLY FLOW OF COLD
AIR MONDAY AND WE HAVE A CHANCE OF LAKE SNOWS SOUTH OF LAKE ONTARIO.
THE ECMWF SHOWS A STORM MOVING ACROSS THE APPALACHIANS WEDNESDAY
WHICH GIVES A CHANCE OF SNOW IN THE SOUTHERN TIER.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
AT 05Z SHOWERS FROM A DEEP LOW PRESSURE SYSTEM WERE PRESSING
ACROSS THE EASTERN END OF LAKE ONTARIO. THESE RAIN SHOWERS WILL
END SHORTLY AS THEY CONTINUE PUSHING TO THE NORTH AND EAST.
FURTHER TO THE WEST GENERALLY LOW END VFR AND MVFR CIGS. OCCLUDED
SFC LOW PRESSURE OVER ONTARIO CANADA WILL CONTINUE TO PASS TO THE
NORTHEAST WITH CAA AND STRONG WINDS ENTAILING.
WINDS WILL INCREASE FROM SOUTHWEST AROUND DAYBREAK TOMORROW IN THE
WEST AND MID MORNING TO THE EAST. TEMPERATURES WILL CONTINUE TO
FALL THROUGH THE DAYTIME, AND AS PRECIPITATION MOVES INTO THE AREA
IT WILL CHANGE RAIN TO SNOW WITH VISIBILITIES LOWERING TO LIFR. WITH
THE SNOW INITIALLY STARTING AS A WET SNOW DO NOT THINK THIS SNOW ON
THE GROUND WILL BEGIN TO BLOW AND LOWER VISIBILITIES TILL LATER IN
THE DAY.
WINDS WILL CONTINUE TO REMAIN GUSTY THROUGH THE MORNING HOURS AND AS
THE SFC LOW CONTINUES TO EXIT TO THE NORTHEAST WINDS WILL VEER TO
THE WEST AND BEGIN TO WEAKEN THROUGH THE AFTERNOON HOURS...EVEN
THOUGH SNOW WILL REMAIN ACROSS MUCH OF THE AREA.
OUTLOOK...
THURSDAY NIGHT...MVFR/IFR IN SNOW SHOWERS.
FRIDAY...MVFR/IFR IN SNOW SHOWERS.
SATURDAY...MVFR POSSIBLE IN SNOW.
SUNDAY...VFR.
MONDAY...MVFR IN SCATTERED SNOW SHOWERS.
&&
.MARINE...
WINDS WILL INCREASE TO GALE FORCE ON LAKE ONTARIO BETWEEN 7 AM AND
10 AM THIS MORNING...AS A DEEP AREA OF LOW PRESSURE PASSES JUST TO
THE NORTH OF LAKE ONTARIO. WINDS GUSTS COULD BRIEFLY APPROACH
STORM FORCE LATE THIS MORNING AND EARLY THIS AFTERNOON. WINDS WILL
GRADUALLY VEER TO NORTHWEST AND DIMINISH BY THIS EVENING. GALE
WARNINGS WILL REMAIN IN PLACE ON LAKE ONTARIO THROUGH 8 PM THIS
EVENING. NORTHWEST WINDS WILL GRADUALLY DIMINISH FRIDAY NIGHT WITH
LIGHT TO MODERATE NORTHERLIES CONTINUING THROUGH THE WEEKEND.
&&
.HYDROLOGY...
EXTENSIVE SNOWMELT OVER THE PAST COUPLE OF DAYS COUPLED WITH A HALF
TO THREE QUARTERS OF AN INCH OF RAIN WEDNESDAY LED TO A BREAK UP OF
MOST ICE JAMS ON BUFFALO AREA CREEKS. THERE ARE STILL A COUPLE WORTH
NOTING. ONE NEAR THE CAZENOVIA STREET BRIDGE IN SOUTH BUFFALO ON
CAZENOVIA CREEK AND ONE AT THE MOUTH OF CATTARAUGUS CREEK AT SUNSET
BAY.
THE RAINFALL CAUSED SIGNIFICANT RISES ON ALL WATERWAYS IN WESTERN
NEW YORK AND WE WILL CONTINUE MONITOR THEM CLOSELY. A FLOOD WARNING
REMAINS IN EFFECT FOR THE SUNSET BAY AREA AT THE MOUTH OF
CATTARAUGUS CREEK. PEOPLE HAVE BEEN EVACUATED FROM THEIR HOMES AS
WATER LEVELS WILL CONTINUE TO RISE AT LEAST THROUGH THIS MORNING.
THE ICE JAM MAY BE WORSENED BY STRONG WEST WINDS TODAY ALTHOUGH THE
RUNOFF SHOULD BEGIN TO SUBSIDE.
IT STILL APPEARS AT THIS TIME THAT CAYUGA CREEK AND CAZENOVIA CREEK
WILL GO JUST ABOVE THEIR FLOOD STAGES EARLY THIS MORNING.
A FLOOD WARNING IS ALSO IN EFFECT FOR TONAWANDA CREEK NEAR BATAVIA.
THE CREEK IS EXPECTED TO GO JUST ABOVE FLOOD STAGE LATE THIS
MORNING.
WE ARE ALSO KEEPING A CLOSE EYE ON ELLICOTT CREEK FOR LATER TODAY
AND FOR TONAWANDA CREEK NEAR RAPIDS WHERE FLOOD WARNINGS MAY
EVENTUALLY BE NEEDED.
KEEP UP TO DATE WITH FLOOD STATEMENTS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 6 PM EST THIS AFTERNOON FOR NYZ001>004-
010>014-019>021-085.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
NYZ001-002-010>013-019>021-085.
FLASH FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR NYZ010-019-
085.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT EST
TONIGHT FOR NYZ006>008.
WIND ADVISORY FROM 7 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR NYZ007-008.
HIGH WIND WARNING UNTIL 8 PM EST THIS EVENING FOR NYZ005-006.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ011-012.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ061.
GALE WARNING FROM 8 AM THIS MORNING TO 8 PM EST THIS
EVENING FOR LOZ042>045-062>065.
&&
SYNOPSIS...TMA
NEAR TERM...SAGE/WCH
SHORT TERM...TMA
LONG TERM...APB
AVIATION...THOMAS
MARINE...TMA
HYDROLOGY...SAGE/TMAHazardous weather outlook, Feb 11, 3:50 PM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EST WED FEB 11 2009
NYZ010-019-085-122100-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
350 PM EST WED FEB 11 2009
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ007-008-122100-
JEFFERSON-LEWIS-
350 PM EST WED FEB 11 2009
...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT
EST THURSDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006-122100-
OSWEGO-
350 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT
EST THURSDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ005-122100-
NORTHERN CAYUGA-
350 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ003-004-014-122100-
MONROE-WAYNE-ONTARIO-
350 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ001-002-013-020-021-122100-
NIAGARA-ORLEANS-LIVINGSTON-CATTARAUGUS-ALLEGANY-
350 PM EST WED FEB 11 2009
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ011-012-122100-
GENESEE-WYOMING-
350 PM EST WED FEB 11 2009
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-SLZ022-024-122100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
350 PM EST WED FEB 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042>045-062>065-122100-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
350 PM EST WED FEB 11 2009
...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
High Wind, Northern Erie
- When
- February 12, 3:31 AM EST to 6:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
High Wind, Chautauqua
- When
- February 12, 3:53 AM EST to 6:00 PM EST
- Where
- Chautauqua forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $30,000
- Reported by
- AWOS
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
High Wind, Southern Erie
- When
- February 12, 5:00 AM EST to 6:00 PM EST
- Where
- Southern Erie forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
High Wind, Wyoming
- When
- February 12, 7:30 AM EST to 6:00 PM EST
- Where
- Wyoming forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 42.702, -78.224 (the zone’s center; the record gives no point)
High Wind, Cattaraugus
- When
- February 12, 8:20 AM EST to 6:00 PM EST
- Where
- Cattaraugus forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 42.249, -78.679 (the zone’s center; the record gives no point)
High Wind, Genesee
- When
- February 12, 8:41 AM EST to 6:00 PM EST
- Where
- Genesee forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
High Wind, Orleans
- When
- February 12, 9:30 AM EST to 6:00 PM EST
- Where
- Orleans forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 43.251, -78.189 (the zone’s center; the record gives no point)
High Wind, Niagara
- When
- February 12, 9:48 AM EST to 6:00 PM EST
- Where
- Niagara forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $30,000
- Reported by
- Mesonet
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- February 12, 10:00 AM EST to 6:00 PM EST
- Where
- Monroe forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
High Wind, Livingston
- When
- February 12, 10:00 AM EST to 6:00 PM EST
- Where
- Livingston forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 42.728, -77.775 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- February 12, 10:00 AM EST to 6:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 43.066, -76.978 (the zone’s center; the record gives no point)
High Wind, Ontario
- When
- February 12, 11:00 AM EST to 6:00 PM EST
- Where
- Ontario forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 42.853, -77.300 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, February 12, 20092 deaths · 53 kt wind · 6 events
- High Wind in New York, February 12, 20091 death · 6 injured · 56 kt wind · 14 events
- High Wind and Strong Wind in New Jersey, February 12, 20092 injured · $2.4 million · 60 kt wind · 21 events
- High Wind and Strong Wind in Pennsylvania, February 12, 2009$5.3 million · 56 kt wind · 10 events
- High Wind in Pennsylvania, February 12, 2009$1.1 million · 56 kt wind · 27 events
- High Wind in Pennsylvania, February 12, 2009$700,000 · 61 kt wind · 3 events
- Flooding in New York, February 12 to 16, 2009$125,000 · 5 events
- High Wind and Strong Wind in Delaware, February 12, 2009$60,000 · 52 kt wind · 4 events
- High Wind and Strong Wind in Maryland, February 12, 2009$30,000 · 50 kt wind · 5 events
- Heavy Snow and Strong Wind in California, February 12 to 13, 2009$20,000 · 2 events
- High Wind in Maryland, February 12, 200957 kt wind · 11 events
- High Wind in West Virginia, February 12, 200962 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156704, 156709, 156711, 156706, 156710, 156705, 156701, 156700, 156703, 156707, 156712, 156708.